Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 24, 2011, 4:32 PM CDT for Stephens County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 4:32 PM CDT (21:32 UTC)
- Expired
- Apr 24, 2011, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
421 WUUS54 KFWD 242132 SVRFWD TXC429-242200- /O.NEW.KFWD.SV.W.0121.110424T2132Z-110424T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 432 PM CDT SUN APR 24 2011 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 500 PM CDT * AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NECESSITY...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN STEPHENS COUNTY AT 450 PM PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3294 9856 3268 9857 3252 9859 3252 9892 TIME...MOT...LOC 2132Z 236DEG 27KT 3267 9873 $$
1 follow-up statement
174 WWUS54 KFWD 242148 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 448 PM CDT SUN APR 24 2011 TXC429-242200- /O.CON.KFWD.SV.W.0121.000000T0000Z-110424T2200Z/ STEPHENS TX- 448 PM CDT SUN APR 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHEASTERN STEPHENS COUNTY... AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF NECESSITY...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN STEPHENS COUNTY AT 500 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTH CENTRAL TEXAS. && LAT...LON 3252 9892 3294 9856 3259 9858 TIME...MOT...LOC 2149Z 236DEG 27KT 3277 9862 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:44 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 24, 3:44 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT SUN APR 24 2011 .DISCUSSION... A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE EXTREME NORTHWESTERN CORNER OF THE FORECAST AREA THIS AFTERNOON. THE FRONT EXTENDED FROM JUST SOUTH OF ABILENE...TO NORTH OF BRECKENRIDGE AND BOWIE AS OF 20Z. THUNDERSTORMS HAVE FIRED UP ALONG THIS BOUNDARY AND ADDITIONAL DEVELOPMENT IS LIKELY THROUGH THIS EVENING. THIS ACTIVITY WILL SPREAD ACROSS NORTH TEXAS THROUGH THIS EVENING. GIVEN THE STRONG CAPES...STEEP MID LEVEL LAPSE RATES...EXPECT SOME SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH VERY LARGE HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR SOME SUPERCELLS WITH THE POTENTIAL FOR A FEW TORNADOES. THERE WILL ALSO BE THE POTENTIAL FOR FLASH FLOODING WHERE WE SEE TRAINING. ALTHOUGH WE DID NOT ISSUE A FLASH FLOOD WATCH...HAVE MENTIONED THE POTENTIAL FOR FLASH FLOODING IN AREAS THAT SEE SOME THUNDERSTORM TRAINING THIS AFTERNOON AND TONIGHT. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN BOTH MONDAY AND TUESDAY...AS A DRY LINE PUSHES EAST INTO NORTH TEXAS MONDAY...AND A COLD FRONT MOVES INTO NORTH TEXAS TUESDAY. THERE MAY BE SOME LOW RAIN CHANCES IN THE EXTREME NORTHEAST WEDNESDAY AS A SHORTWAVE MOVES ACROSS OKLAHOMA INTO ARKANSAS. FOR NOW HAVE JUST PLACED 10 PERCENT POPS. BY WEDNESDAY NIGHT...THE MAIN UPPER LEVEL TROUGH WILL MOVE EAST...AND WE WILL SEE DRY WEATHER FOR WEDNESDAY NIGHT THROUGH FRIDAY. ANOTHER UPPER TROUGH WILL MOVE FROM THE PACIFIC NORTHWEST ACROSS THE NORTHERN PLAINS NEXT WEEKEND. THIS WILL BRING A FRONT THROUGH BUT RAIN CHANCES LOOK LOW AND HAVE OPTED NOT TO MENTION RAIN CHANCES AT THIS TIME. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 87 64 84 62 / 40 30 20 20 30 WACO, TX 72 90 66 89 64 / 20 30 20 20 20 PARIS, TX 66 83 62 79 61 / 50 60 40 30 50 DENTON, TX 69 87 58 81 56 / 40 30 20 20 30 MCKINNEY, TX 69 86 62 79 59 / 40 40 30 20 40 DALLAS, TX 70 88 65 83 62 / 40 30 20 20 30 TERRELL, TX 69 86 66 82 62 / 30 40 30 30 40 CORSICANA, TX 69 87 67 86 64 / 20 40 30 30 30 TEMPLE, TX 71 88 67 91 62 / 20 30 20 20 20 MINERAL WELLS, TX 67 89 58 85 53 / 40 20 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR TXZ100-101-115-116-129-130-141>143. && 84/58
Hazardous weather outlook, Apr 24, 3:18 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT SUN APR 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS...BUT AREAS NORTHWEST OF A GOLDTHWAITE TO ENNIS TO EMORY LINE WILL SEE THE BEST CHANCES. FREQUENT LIGHTNING...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THE THUNDERSTORMS. AREAS THAT SAW SOAKING RAINS YESTERDAY MAY EXPERIENCE WATER ISSUES RANGING FROM NUISANCE PONDING TO FLASH FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE MONDAY AND TUESDAY...MAINLY EAST OF INTERSTATE 35. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE... ESPECIALLY BETWEEN THE HOURS OF 3 PM AND MIDNIGHT EACH DAY. THE DRY LINE MAY REACH THE I-35 CORRIDOR MONDAY AND TUESDAY... RESULTING IN STRONG WEST WINDS AND RELATIVE HUMIDITY VALUES AS LOW AS 20 PERCENT ACROSS WESTERN PORTIONS OF NORTH TEXAS. THIS WILL POSSIBLY CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THIS REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INITIALLY NORTHWEST OF A GOLDTHWAITE TO ENNIS TO EMORY LINE...AND IS POSSIBLE ACROSS ALL THE REGION THIS EVENING.
In the hours before
Special weather statement, Apr 24, 3:17 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SUN APR 24 2011
TXZ115-129-242045-
STEPHENS TX-EASTLAND TX-
317 PM CDT SUN APR 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN EASTLAND COUNTY
STEPHENS COUNTY
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF CISCO...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...RANGER...CRYSTAL FALLS...GUNSIGHT AND NECESSITY.
ON ITS PRESENT COURSE A SEVERE THUNDERSTORM WARNING WILL LIKELY BE
ISSUED FOR STEPHENS AND EASTLAND COUNTIES SOON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3290 9911 3296 9903 3294 9859 3232 9859
3228 9910
TIME...MOT...LOC 2017Z 228DEG 30KT 3259 9932The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:14 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson, Jack, Montague, Wise | 117 min |
| Apr 23, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 53 min |
| Apr 23, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 66 min |
| Apr 23, 7:27 PM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath, Palo Pinto, Parker, Stephens | 3 hr |
| Apr 23, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 78 min |
| Apr 23, 7:28 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 47 min |
| Apr 23, 7:29 PM CDT | Tornado Warning | FWD | Eastland, Erath, Palo Pinto | 34 min |
| Apr 23, 7:37 PM CDT | Tornado Warning | FWD | Comanche, Eastland | 38 min |
| Apr 23, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 53 min |
| Apr 23, 7:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 61 min |
| Apr 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 50 min |
| Apr 23, 8:23 PM CDT | Tornado Warning | FWD | Comanche | 52 min |
| Apr 23, 8:32 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 37 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 61 min |
| Apr 23, 9:08 PM CDT | Tornado Warning | FWD | Comanche, Erath | 29 min |
| Apr 23, 9:28 PM CDT | Tornado Warning | FWD | Comanche | 47 min |
| Apr 23, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 56 min |
| Apr 23, 9:50 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Tarrant | 85 min |
| Apr 23, 9:55 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker, Somervell | 65 min |
| Apr 23, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 23, 10:34 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| Apr 23, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 48 min |
| Apr 23, 11:19 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 56 min |
| Apr 23, 11:36 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 29 min |
| Apr 24, 1:09 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 51 min |
| Apr 24, 1:49 PM CDT | Fire Weather Watch | FWD | Comanche, Eastland, Erath, Hamilton, Jack, Mills and 3 more | 15 hr |
| Apr 24, 3:17 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 28 min |
| Apr 24, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 64 min |
| Apr 24, 4:47 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Apr 24, 4:56 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 49 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 42 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 64 min |
| Apr 24, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 61 min |
| Apr 24, 6:22 PM CDT | Tornado Warning | FWD | Eastland, Stephens | 38 min |
| Apr 24, 6:33 PM CDT | Special Weather Statement | FWD | Denton, Tarrant | 27 min |
| Apr 24, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 38 min |
| Apr 24, 6:55 PM CDT | Tornado Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 50 min |
| Apr 24, 6:59 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.